# SDR QMLA2015111115105

- Difficulty date: November 11, 2015
- Submitted: November 13, 2015
- Operation: Air carrier
- Aircraft: N202AE
- Make and model: Snias AS350B2
- Aircraft serial: 3343
- Aircraft time: 3,027 hours, 8,736 cycles
- Engine: Tmeca ARRIEL1D1
- Engine time: 11,447 hours, 17,799 cycles
- System (JASC): 3350 · Emergency Lighting
- Part: Attach Fitting
- Part number: F060267
- Condition: Improper Part
- Location: Rear Map Light
- Component: Reading Light
- Component part number: 706A31213018
- Stage of operation: AA
- How discovered: C
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING CRUISE FLIGHT, MEDICAL CREW REPORTED A BURNING ELEC TYPE SMELL IN THE REAR CABIN.  THE PILOT IMMEDIATELY ABORTED THE FLIGHT & RETURNED TO THEIR BASE APPROX 4 MINUTES AWAY.  NO MECHANICAL ANOMALIES WERE NOTED & EVERYTHING ELSE WAS NORMAL THE REMAINDER OF THE FLIGHT BACK TO BASE.  ONCE ON THE GND, THE MECHANIC ARRIVED TO TROUBLE SHOT & FOUND THE AFT RT OVERHEAD CABIN MAP LIGHT HAD AN AHLERS NVIS FILTER ATTACHED TO THE LIGHT ASSEMBLY WITH WHAT APPEARED TO BE THE WRONG TYPE OF SILICONE ATTACHING THE FILTER TO THE LENS & IT WAS IN BETWEEN THE FILTER & THE LIGHT LENS AROUND THE SIDES INSTEAD OF JUST BEING ON THE OUTSIDE EDGE OF THE FILTER & LIGHT LENS.  WHEN LEFT ON FOR OVER A MINUTE IT GETS VERY HOT & THE SILICONE WAS MAKING THE BURNING SMELL.  THESE LIGHTS GET VERY HOT & THIS ACFT DOES NOT HAVE ANY OTHER INTERIOR LIGHTING TO SEE THE PATIENT AT NIGHT.  REMOVED THE OLD SILICONE & CLEANED THE LIGHT LENS & FILTER.  INSTALLED THE CORRECT SILICONE AROUND THE OUTSIDE EDGES & RE-INSTALLED IAW SR09518RC & CURRENT ICA AAI, E99-90, COCKPIT INFRARED FILTER SYS.
